Alert archive / Utah / Flash Flood Watches in 2021

Flash Flood Watch 11, NWS Salt Lake City, UT

August 1, 202119 counties in Utah

NWS Salt Lake City, UT issued this flash flood watch at Aug 1, 2021, 3:21 AM MDT for 19 counties in Utah. It took effect at Aug 1, 2021, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2021, 3:21 AM MDT (09:21 UTC)
In effect from
Aug 1, 2021, 12:00 PM MDT
Expired
Aug 2, 2021, 12:00 AM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, Salt Lake County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Summit County, UT, Utah County, UT, Wasatch County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 184 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 9.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 663 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
663 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2595 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

411 
WGUS65 KSLC 010921
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Salt Lake City UT
321 AM MDT Sun Aug 1 2021

UTZ106-111-113-115>131-011800-
/O.NEW.KSLC.FF.A.0011.210801T1800Z-210802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Utah Valley-Wasatch Mountains South of I-80-Wasatch Plateau/Book
Cliffs-Western Millard and Juab Counties-Eastern Juab/Millard
Counties-Central Mountains-Sanpete Valley-Sevier Valley-Castle
Country-San Rafael Swell-Southwest Utah-Lower Washington County-Zion
National Park-Southern Mountains-Upper Sevier River Valleys-Bryce
Canyon Country-South Central Utah-Capitol Reef National Park and
Vicinity-Western Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Loa, Salina, Lehi, Mt Pleasant, Hurricane, 
Provo, Springdale, Panguitch, St George, Scofield, Ivins, Ephraim, 
Richfield, Milford, Scipio, Alton, Price, Torrey, Manti, Cedar City, 
Delta, Brighton, Koosharem, Fish Lake, Emery, Alta, Bryce Canyon 
City, Payson, Nephi, Circleville, Green River, Escalante, Beaver, 
Cove Fort, Hanksville, Fillmore, Kanab, Goblin Valley, Bullfrog, 
Indian Canyon, Castle Dale, Little Sahara, Brian Head, Joes Valley, 
and Big Water
321 AM MDT Sun Aug 1 2021

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS 
EVENING...

The National Weather Service in Salt Lake City has issued a

* Flash Flood Watch for a portion of Utah, including the following 
  areas, Castle Country, Central Mountains, Eastern Juab/Millard 
  Counties, San Rafael Swell, Sanpete Valley, Sevier Valley, Wasatch 
  Plateau/Book Cliffs, Western Millard and Juab Counties, Utah 
  Valley, Wasatch Mountains South of I-80, Bryce Canyon Country, 
  Capitol Reef National Park and Vicinity, Glen Canyon Recreation 
  Area/Lake Powell, South Central Utah, Southern Mountains, Upper 
  Sevier River Valleys, Western Canyonlands, Lower Washington 
  County, Southwest Utah and Zion National Park.

* From Noon MDT today through this evening.

* Thunderstorms capable of producing torrential rainfall are 
  expected this afternoon and evening across central and southern 
  Utah.

* Heavy rainfall may result in flash flooding, especially in slot 
  canyons, slickrock areas, small streams and normally dry washes, 
  and urban areas. Debris flows are also possible near recent burn 
  scars.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MPS
3 follow-up statements
098 
WGUS65 KSLC 011520
FFASLC

Flood Watch
National Weather Service Salt Lake City UT
920 AM MDT Sun Aug 1 2021

UTZ106-111-113-115>131-020600-
/O.CON.KSLC.FF.A.0011.210801T1800Z-210802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Utah Valley-Wasatch Mountains South of I-80-Wasatch Plateau/Book
Cliffs-Western Millard and Juab Counties-Eastern Juab/Millard
Counties-Central Mountains-Sanpete Valley-Sevier Valley-Castle
Country-San Rafael Swell-Southwest Utah-Lower Washington County-Zion
National Park-Southern Mountains-Upper Sevier River Valleys-Bryce
Canyon Country-South Central Utah-Capitol Reef National Park and
Vicinity-Western Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Loa, Salina, Lehi, Mt Pleasant, Hurricane, 
Provo, Springdale, Panguitch, St George, Scofield, Ivins, Ephraim, 
Richfield, Milford, Scipio, Alton, Price, Torrey, Manti, Cedar City, 
Delta, Brighton, Koosharem, Fish Lake, Emery, Alta, Bryce Canyon 
City, Payson, Nephi, Circleville, Green River, Escalante, Beaver, 
Cove Fort, Hanksville, Fillmore, Kanab, Goblin Valley, Bullfrog, 
Indian Canyon, Castle Dale, Little Sahara, Brian Head, Joes Valley, 
and Big Water
920 AM MDT Sun Aug 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of Utah, including the following areas, Castle Country, 
  Central Mountains, Eastern Juab/Millard Counties, San Rafael 
  Swell, Sanpete Valley, Sevier Valley, Wasatch Plateau/Book Cliffs, 
  Western Millard and Juab Counties, Utah Valley, Wasatch Mountains 
  South of I-80, Bryce Canyon Country, Capitol Reef National Park 
  and Vicinity, Glen Canyon Recreation Area/Lake Powell, South 
  Central Utah, Southern Mountains, Upper Sevier River Valleys, 
  Western Canyonlands, Lower Washington County, Southwest Utah and 
  Zion National Park.

* Through this evening.

* Thunderstorms capable of producing torrential rainfall are 
  expected this afternoon and evening across central and southern 
  Utah.

* Heavy rainfall may result in flash flooding, especially in slot 
  canyons, slickrock areas, small streams and normally dry washes, 
  and urban areas. Debris flows are also possible near recent burn 
  scars.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

CRK
969 
WGUS65 KSLC 020313
FFASLC

Flood Watch
National Weather Service Salt Lake City UT
913 PM MDT Sun Aug 1 2021

UTZ122>128-020415-
/O.CAN.KSLC.FF.A.0011.000000T0000Z-210802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwest Utah-Lower Washington County-Zion National Park-Southern
Mountains-Upper Sevier River Valleys-Bryce Canyon Country-South
Central Utah-
Including the cities of Milford, Circleville, Kanab, Alton, St 
George, Hurricane, Koosharem, Bryce Canyon City, Cedar City, 
Panguitch, Escalante, Springdale, Brian Head, Beaver, and Ivins
913 PM MDT Sun Aug 1 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch has been cancelled for a portion of Utah, 
including the following areas, Bryce Canyon Country, South Central 
Utah, Southern Mountains, Upper Sevier River Valleys, Lower 
Washington County, Southwest Utah and Zion National Park.

The Flood Watch is cancelled.

$$

UTZ106-111-113-115>121-129>131-020600-
/O.CON.KSLC.FF.A.0011.000000T0000Z-210802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Utah Valley-Wasatch Mountains South of I-80-Wasatch Plateau/Book
Cliffs-Western Millard and Juab Counties-Eastern Juab/Millard
Counties-Central Mountains-Sanpete Valley-Sevier Valley-Castle
Country-San Rafael Swell-Capitol Reef National Park and Vicinity-
Western Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Loa, Salina, Lehi, Mt Pleasant, Provo, 
Scofield, Ephraim, Richfield, Scipio, Price, Torrey, Manti, Delta, 
Brighton, Fish Lake, Emery, Alta, Payson, Nephi, Green River, Cove 
Fort, Hanksville, Fillmore, Goblin Valley, Bullfrog, Indian Canyon, 
Castle Dale, Little Sahara, Joes Valley, and Big Water
913 PM MDT Sun Aug 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

The Flash Flood Watch continues for

* A portion of Utah, including the following areas, Castle Country, 
  Central Mountains, Eastern Juab/Millard Counties, San Rafael 
  Swell, Sanpete Valley, Sevier Valley, Wasatch Plateau/Book Cliffs, 
  Western Millard and Juab Counties, Utah Valley, Wasatch Mountains 
  South of I-80, Capitol Reef National Park and Vicinity, Glen 
  Canyon Recreation Area/Lake Powell and Western Canyonlands.

* Until Midnight MDT tonight.

* Showers and thunderstorms capable of producing very heavy rainfall 
  will continue through the remainder of the evening hours.

* Heavy rainfall may result in flash flooding, especially in slot 
  canyons, slickrock areas, small streams and normally dry washes, 
  and urban areas. Debris flows are also possible near recent burn 
  scars.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MPS
621 
WGUS65 KSLC 020547
FFASLC

Flood Watch
National Weather Service Salt Lake City UT
1147 PM MDT Sun Aug 1 2021

UTZ106-111-113-115>121-129>131-020700-
/O.EXP.KSLC.FF.A.0011.000000T0000Z-210802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Utah Valley-Wasatch Mountains South of I-80-Wasatch Plateau/Book
Cliffs-Western Millard and Juab Counties-Eastern Juab/Millard
Counties-Central Mountains-Sanpete Valley-Sevier Valley-Castle
Country-San Rafael Swell-Capitol Reef National Park and Vicinity-
Western Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Loa, Salina, Lehi, Mt Pleasant, Provo, 
Scofield, Ephraim, Richfield, Scipio, Price, Torrey, Manti, Delta, 
Brighton, Fish Lake, Emery, Alta, Payson, Nephi, Green River, Cove 
Fort, Hanksville, Fillmore, Goblin Valley, Bullfrog, Indian Canyon, 
Castle Dale, Little Sahara, Joes Valley, and Big Water
1147 PM MDT Sun Aug 1 2021

...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

The Flash Flood Watch will expire at Midnight MDT tonight for a 
portion of Utah, including the following areas, Castle Country, 
Central Mountains, Eastern Juab/Millard Counties, San Rafael Swell, 
Sanpete Valley, Sevier Valley, Wasatch Plateau/Book Cliffs, Western 
Millard and Juab Counties, Utah Valley, Wasatch Mountains South of 
I-80, Capitol Reef National Park and Vicinity, Glen Canyon 
Recreation Area/Lake Powell and Western Canyonlands.

Additional flooding is no longer expected tonight. 

$$

WFO SLC

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 31, 3:12 PM MDT, 12 hours 9 minutes earlier.

Area forecast discussion, Jul 31, 3:12 PM MDT, 12 hours 9 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
312 PM MDT Sat Jul 31 2021

.SYNOPSIS...Deep moisture will remain across Utah and southwest
Wyoming through Monday. This will result in an extended period of
thunderstorm chances with a heavy rain threat, along with
temperatures trending slightly below normal. A warming and drying
trend is anticipated by midweek.

&&

.SHORT TERM (Through 12Z Tuesday)...Utah and southwest Wyoming
remain under a moist southerly flow this afternoon with high
pressure centered just to the east. PWs are in excess of 1.0"
across the majority of the area, with some values as high as 1.4"
over parts of western Utah. With daytime heating, showers and
thunderstorms have predictably developed over the higher terrain
with some storms drifting into some valleys just to the north of
the terrain. Convection will continue to develop through the
afternoon and into the early evening, with very heavy rain
possible with any storms that develop along with gusty winds,
frequent lightning, and small hail. The clouds and moisture will
also keep high temperatures at or below seasonal normals once
again.

Shortwave energy over the Great Basin is expected to lift
northward, reaching far northwest Utah Sunday afternoon before
sliding east across northern Utah through Monday. This will
provide additional instability, especially across western and
northern portions of the forecast area. This will also bring some
better shear which could lead to more organized and/or longer
lived convection. As a result, anticipating that tomorrow will be
at least a bit more active than today. However, as this wave
lifts northward, it will start to bring some drier air into
southwest Utah as early as tomorrow afternoon, so convection
should be more focused over central and northern Utah.

Drier air will continue to move in from the south on Monday as
high pressure builds over the Great Basin. Still anticipating
another good round of convection for northern and eastern portions
of the forecast area but southern and western portions of the area
should be noticeably drier and less active.

.LONG TERM (After 12Z Tuesday)...Monsoon activity ends, but some
diurnal convection will linger over the higher terrain. Most
everyone will see a quiet and dry forecast for much of the week
and into next weekend, with warming temperatures. Slight
subtleties emerge within the long range model outputs for a weak
monsoon surge occurring across far southern Utah by next weekend.

A large amplitude ridge axis across the interior west will extend
north into northern Montana. Utah will be positioned underneath the
ridge axis with the flow shifting to a northerly flow. This pattern
will shutoff the monsoon moisture hose and we will continue to
dry out. Given the rich plumes of moisture that was pumped into
Utah from the monsoonal surges, residual moisture across the
higher terrain should be enough to kick start some diurnal
convection on Tuesday.

The drying trend will really begin to take off Wednesday as a trough
axis swings into the California coast and breaks down the ridge axis
over Utah. As this trough continues to move east strong winds
develop aloft and these winds will begin to advect very dry air
sitting across the crest of the Sierra's into Utah Wednesday and
Thursday. Temperatures will also respond by warming back to seasonal
normals on Wednesday, then slightly above normal temperatures can be
expected on Thursday. In this type of pattern where we have a trough
shifting the flow aloft to dry southwesterly flow that will advect a
dry airmass across Utah, we would begin to address some fire weather
concerns. With the multiple rounds of wetting rains and the moist
airmass we have had in place, current fire weather concerns are low
at this time, but will be monitored going forward. Some isolated
thunderstorms will again be possible but coverage will be sparse and
may only be confined to typical convergence zone, initiation points
i.e., Boulder Mountain and the Uinta's on Thursday and Friday.

Heading into Day 7 (Next Saturday), some subtle hints at for a
return of a weak monsoon begin to emerge in some of the long range
model outputs for areas across far southern Utah and the southern
Utah mountains. Low end PoPS were added to account for this, but
overall confidence is low at this time.

&&

.AVIATION...KSLC...VFR conditions are expected through the TAF period.
Showers and thunderstorms will likely develop over the terrain to
the east and southwest of the terminal around 20z. Confidence is
low of these impacting the terminal, but TEMPO groups may be added
if confidence increases. Best window for thunderstorm activity
will be from 20z- 03z. There is a 60% chance for gusty and erratic
winds to impact the terminal from nearby thunderstorm outflows.
Vicinity showers and thunderstorms will keep the winds out of the
west-northwest through 03z, then switch to a prevailing southerly
flow through the morning.

Rest of Utah and southwest Wyoming...Widespread VFR conditions will
prevail across the airspace. Showers and thunderstorms have
developed across northern and southern Utah this afternoon. The
window for thunderstorms will be from 21-03z. Erratic outflow winds
are the primary aviation concern, followed by the potential for
brief locally heavy rain should a storm impact a terminal directly.
Due to the heavy rain, storms will be capable of MVFR/IFR
visibilities and may obscure terrain.

&&

.FIRE WEATHER...Monsoonal moisture remains in place across the
region, which will allow for scattered to numerous showers and
thunderstorms through Monday, primarily during the afternoon and
early evening. Convection through tonight will be primarily
focused over the higher terrain with some drift into the valleys
during the late afternoon into the early evening. Sunday looks to
be more active, however, as a weak weather disturbance brushes by
the area. With abundant moisture in place any storms that form
will be capable of producing heavy rainfall. Temperatures will
continue to run a bit below normal, and relative humidity values
will remain elevated with good to excellent overnight recovery. As
this weather system passes moves east of the area, drier air will
spread across the region beginning Tuesday, remaining in place
for the middle to latter part of the upcoming week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

SHORT TERM/FIRE WEATHER...Traphagan
LONG TERM/AVIATION...Woodward

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 31, 5:41 AM MDT, 21 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
541 AM MDT Sat Jul 31 2021

UTZ101>131-WYZ021-011200-
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Cache Valley/Utah Portion-Wasatch Back-
Bear Lake and Bear River Valley-Wasatch Mountains I-80 North-
Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Central Mountains-Sanpete Valley-Sevier Valley-Castle Country-
San Rafael Swell-Southwest Utah-Lower Washington County-
Zion National Park-Southern Mountains-Upper Sevier River Valleys-
Bryce Canyon Country-South Central Utah-
Capitol Reef National Park and Vicinity-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming-
541 AM MDT Sat Jul 31 2021

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Showers and thunderstorms capable of producing heavy rain and
gusty winds are expected this afternoon and evening. There is a
potential for localized flash flooding, especially in south
wester Utah and in prone areas such as slot canyons, burn scars,
areas of steep terrain, and normally dry washes and streams.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The moist airmass will remain in place through Monday. Daily
showers and thunderstorms capable of heavy rain and gusty winds
will occur each afternoon and evening across much of the forecast
area. Drier air will move into the area beginning Tuesday, and
remain in place through the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Local storm report, Jul 31, 9:29 PM MDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
929 PM MDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     FLASH FLOOD      ENTERPRISE              37.57N 113.71W
07/31/2021                   WASHINGTON         UT   TRAINED SPOTTER

            REPORTS OF WATER IN STREETS AND BASEMENTS IN ENTERPRISE.
            A NEARBY RAWS SITE RECORDED 1.40 INCHES OF TOTAL
            RAINFALL. 1.26 INCHES FELL IN 1 HOUR.

&&

ALEX.DESMET
Special weather statement, Jul 31, 9:33 PM MDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
933 PM MDT Sat Jul 31 2021

UTZ101-102-010400-
Tooele and Rush Valleys UT-Great Salt Lake Desert and Mountains UT-
933 PM MDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOELE COUNTY UNTIL
1000 PM MDT...

At 933 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Delle, or 17 miles northwest of
Grantsville...moving north at 20 mph.

Wind gusts of 40 to 55 mph will be possible.

Locations impacted include...
Delle and Great Salt Lake South of the Causeway.

This includes Interstate 80 in Utah between mile markers 65 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4065 11262 4067 11286 4101 11287 4098 11251
TIME...MOT...LOC 0333Z 186DEG 19KT 4074 11273

ND
Local storm report, Jul 31, 10:10 PM MDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1010 PM MDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      3 SSW ZION NP           37.21N 112.98W
07/31/2021                   WASHINGTON         UT   OTHER FEDERAL

            USGS STREAM GAUGE RECORDED FLOWS OF 2400 CFS ON THE NORTH
            FORK OF THE VIRGIN RIVER NEAR SPRINGDALE.

&&

ALEX.DESMET
Local storm report, Jul 31, 10:55 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1055 PM MDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      3 SE SPRINGDALE         37.16N 112.96W
07/31/2021                   WASHINGTON         UT   OTHER FEDERAL

            STREAM GAUGE ON THE EAST FORK OF THE VIRGIN RIVER
            RECORDED A PEAK FLOW OF 2790 CFS.

&&

ALEX.DESMET

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:07 PM MDTSpecial Weather StatementSLCTooele23 min
Jul 31, 6:09 PM MDTSpecial Weather StatementSLCWashington51 min
Jul 31, 6:22 PM MDTFlash Flood Warning Considerable damage threatSLCWashington4 hr
Jul 31, 6:26 PM MDTSpecial Weather StatementSLCTooele34 min
Jul 31, 6:47 PM MDTSpecial Weather StatementSLCTooele28 min
Jul 31, 6:58 PM MDTSevere Thunderstorm WarningSLCTooele32 min
Jul 31, 7:06 PM MDTSpecial Weather StatementSLC24 min
Jul 31, 7:44 PM MDTSpecial Weather StatementSLC46 min
Jul 31, 7:51 PM MDTSpecial Weather StatementSLCTooele39 min
Jul 31, 8:03 PM MDTSpecial Weather StatementSLCSalt Lake27 min
Jul 31, 8:28 PM MDTSpecial Weather StatementSLCDavis47 min
Jul 31, 8:30 PM MDTSpecial Weather StatementSLC30 min
Jul 31, 8:43 PM MDTSpecial Weather StatementSLCDavis32 min
Jul 31, 8:52 PM MDTSpecial Weather StatementSLCDavis38 min
Jul 31, 9:11 PM MDTSpecial Weather StatementSLCDavis49 min
Jul 31, 9:33 PM MDTSpecial Weather StatementSLCDavis27 min
Aug 1, 12:47 PM MDTFlash Flood Warning Considerable damage threatSLCGarfield3 hr
Aug 1, 1:23 PM MDTAreal Flood AdvisorySLCSevier112 min
Aug 1, 1:35 PM MDTFlash Flood Warning Considerable damage threatSLCWayne3 hr
Aug 1, 1:58 PM MDTFlash Flood Warning Considerable damage threatSLCDuchesne, Wasatch3 hr
Aug 1, 2:52 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele38 min
Aug 1, 2:59 PM MDTAreal Flood AdvisorySLCEmery, Sevier2 hr
Aug 1, 3:25 PM MDTAreal Flood AdvisorySLCIron11 min
Aug 1, 3:35 PM MDTFlash Flood Warning EmergencyConsiderable damage threatSLCIron3 hr
Aug 1, 3:47 PM MDTSpecial Weather StatementSLCIron43 min
Aug 1, 3:55 PM MDTSpecial Weather StatementSLCWayne50 min
Aug 1, 3:57 PM MDTSpecial Weather StatementSLCJuab48 min
Aug 1, 4:11 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele34 min
Aug 1, 4:16 PM MDTSpecial Weather StatementSLCWashington44 min
Aug 1, 4:50 PM MDTSpecial Weather StatementSLCTooele40 min
Aug 1, 5:04 PM MDTAreal Flood AdvisorySLCIron, Washington116 min
Aug 1, 5:15 PM MDTSpecial Weather StatementSLCTooele30 min
Aug 1, 5:30 PM MDTSevere Thunderstorm WarningSLCBox Elder45 min
Aug 1, 5:31 PM MDTSpecial Weather StatementSLCPiute44 min
Aug 1, 5:40 PM MDTSpecial Weather StatementSLCSalt Lake50 min
Aug 1, 5:51 PM MDTSpecial Weather StatementSLCTooele39 min

Nearby

Flash Flood Watches in Utah, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.